Medical questions & health advice by board certified doctors
"Why can't I make this shaky feeling go away?"
I always have a shaky feeling. It is kind of the way your body feels when you are sick but not quite. Just a weak, shaky kind of feeling. Could it have something to do with my blood sugar? I few things I read online said it might...
There are many different things that cause the symptoms you describe, and low blood sugar is certainly one of them. Anemia (low red blood cell count), infection, or hormonal imbalance (especially with thyroid hormone) can also cause a weak and shaky feeling. To help determine what is causing you to feel this way, the best thing for you to do is to see your primary care doctor for a detailed history and exam. Your health history can sometimes be very helpful. For example, people with a family history of endocrine disease may be more likely to have a problem with their thyroid. Women who are having regular menstrual cycles can often be chronically anemic. In addition, it will be important for your doctor to know about any other symptoms you have noticed. Are you also having fevers, cough, any abdominal discomfort, or weight loss? Often it is the other associated symptoms a person does or does not have that can help suggest what the underlying issue might be. Finally, your doctor will definitely want to do a basic physical exam looking for anything different from your last exam or that is unusual (swollen lymph nodes, or an enlarged thyroid, for example). Basic blood work will also likely be a part of your visit. Hopefully you and your doctor can work together to figure out what is making you feel this way!
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.